MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a redo single lumen tpn catheter on (b)(6) 2017 for cancer chemotherapy.The patient was in the care of grandparents.The caretakers picked up the patient and stepped on the lines connected to the catheter causing the catheter to break.No further patient or event details are available.It is not known if the device is available for evaluation.It is not known what actions were taken by the clinical staff to address this event.A follow-up report will be submitted if any additional information becomes available.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of instructions for use (ifu), complaint history review, device history review, specifications, and visual inspection of the returned device was conducted during the investigation.One partial device was returned for investigation.The catheter measured 1 cm in length.The device was leak tested and no leaks were noted.A visual examination of the device noted no damage to the fitting.The redo single lumen tpn catheter set is shipped with instructions for use (ifu), which clearly states the proper warnings, precautions, and instructions for use with each device.Specifically; ¿silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did observe one (1) non-conformance that may have contributed to this incident.A complaint history search for similar complaints revealed this record to be the only reported complaint associated with the complaint lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6705590
Report Number1820334-2017-01621
Device Sequence Number16422998
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)191111(10)7347980
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR